Computer induced insomnia is not well understood and many times could be misdiagnosed as being entirely worry stress induced leading to the mistake of trying to resolve it with medication. This mistake could lead to further depletion of various biochemicals and nutrients resulting in psychotic or mental issue like symptoms. Please refer to my articles title The silent ignored global epidemic part I and especially part II to read more about computer use ailment symptoms mimicking other ailments.
People suffering from this type of insomnia are not really psychotic or badly depressed and administration of anti depressant could turn them into psychotic and badly depressed people with no resolution to their problems but an ever-increasing need to change their medications or dosages.
There are several telling signs that could help in identifying your insomnia as being computer use related. Here are eight of them:
- Sleep medication and or herbal sleep aids such as valerian root and Kava Kava do not solve your insomnia issue.
- You have iron deficiency that is proving difficult to correct.
- 3mg of Melatonin does not make you go to sleep and you need to increase it to 10mg before you calm down enough to sleep off
- Your insomnia induced anxiety decreases when you get off from the computer.
- Your insomnia started or worsened after computer use started resulting in continual change of medication.
- You have stress related headaches at the sides, top and back of your head.
- Sunlight calms you down but the computer light increases your anxiety level.
- You are irritable or on edge from colleague or bosses comments and feel overwhelmed.
Resolution of this problem really requires a natural approach and not medication. In some cases the issue could be that of light sensitivity resulting in heavy depletion of inhibitory biochemicals such as gamma-Aminobutyric acid (GABA), which could make even normal levels of exitative biochemicals such as noradrenaline become excessive.
Secondly, the heavy use of minerals such as iron and magnesium by the bran during computer use function could easily lead to their depletions especially for pure vegetarians and women of childbearing age.
All these result in an overwhelming of the body’s natural stress management system that could result in insomnia and an inability to handle any stress including low level noise, criticism and so on.
Medication is stressful to the body. Giving it to one that has its stress management system already overwhelmed could result in reactions that seem psychotic or depressed.
Anyone with this issue should consider discussing a natural approach with his or her doctor. It is not a quick fix as anything involving the nerves and their messaging system usually takes its time to heal and cannot be rushed. We grow gradually that is the way anything that involves production of new parts whether biochemical or structural in the body works. Patience is needed. You may want to consider discussing the idea of taking adaptogenics to help the situation and aid healing with your doctor.
Please do not self diagnose or self treat. That could lead to unintended consequences. First off you cannot do your own blood test to for example confirm iron depletion.
For any physician reading this article, please remember that it is the ionic magnesium levels that are important not total levels and so even though the blood test says magnesium is adequate the ionic levels may actually be heavily depleted.